Have Medical Questions? Ask a Doctor Online!
No, I'm sorry, your mom's joint pains can not be blamed on a mislpaced IV during a nuclear stress test.
The site of injection istelf when the vein is missed
Can remain painful for some time,
So this is possible
But there are no long lasting toxic effects of the material which is injected
to respond simply place your cursor in the box below and click 'reply'
ok is there any other explanation that could cause both her hands to then swell up like that with intense pain that happened within 2 days of this test
and then traveled through her body
Has she seen an arthritis specialist?
Because that's where the answer will be
Many joints affected at once will be arthritis or a related disease
Ah, I see she has that diagnosis already
yes she has,
I know you are searching for answers and it is true that we do not fully understand arthritis
It is conceivable that this test caused a flare in her arthritis
But in terms of long term effects there are none
This may simply be a particularly bad flare of her underlying arthritis
Has she been placed on a steroid for this, at least temporarily?
no she was just given injections in her hands
Can you tell me what was in the injections?
i'll ask her
she also was getting injections for pain management in her spine at the same time could this do anything
you were given a 10 minute predisone iv from rhumologist because her pain was so bad
she was given sorrry
I'm sorry, it sounds like her case is very complicated and that she has multiple issues going on... I wonder if we can focus in this question how I can help you today. Whatever the cause of your mom's pain, it will be impossible to diagnose it based on this chat. The stress test injection is not the cause.
The prednisone IV from her rheumatologist makes sense
What does her Rheumatologist say about this issue?
she goes back next week for results from blood test
and i would not hesitate to ask this same question of the rheumatologist
but the answer is
that while arthritis can flare for many reason
that there is nothing about the chemicals used in a stress test that would cause any long term ill effects for your mom
it may simply be
that the stress of the test caused a flare
of that she was going to have a flare anyway
and that the injection site itself
is the site of increased pain because of a poorly placed IV
but stress tests are safe
as ruling out a heart problem, or impending heart attack, can be life saving
ok thank you
so it was a very important test to get
do you have any final questions for me?
Thank you so much for your question. It was a pleasure talking with you. Should you need my assistance in the future simply start your question with ‘for 911doc only’.
Positive feedback is always appreciated.